MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27MJ-501
Medical Device Problem Codes Fracture (1260); Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 27mm sjm masters series mechanical heart valve was chosen for a procedure.After the valve suture was completed, intraoperative color doppler ultrasound revealed poor leaflet mobility.When the chest was reopened, it was found that there were leaflet fragments that had fallen off and were floating in the arterial vessels.The surgeon kept searching for them, which led to a delay of more than 10 hours in the operation time and also added many complex steps to the surgical procedure.A new 27mm sjm masters series mechanical heart valve was chosen and completed the procedure.The patient is currently in the intensive care unit.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6 )2026, a 27mm sjm masters series mechanical heart valve was chosen for a procedure.After the valve suture was completed, intraoperative color doppler ultrasound revealed poor leaflet mobility.When the chest was reopened, it was found that there were leaflet fragments that had fallen off and were floating in the arterial vessels.The surgeon kept searching for them, which led to a delay of more than 10 hours in the operation time and also added many complex steps to the surgical procedure.A new 27mm sjm masters series mechanical heart valve was chosen and completed the procedure.The patient is currently in the intensive care unit and reported recovering.
 
Additional Manufacturer Narrative
An event of valve leaflets misaligned when opening and closing and subsequent leaflet fracture was reported.A returned device analysis could not be performed as the device was not returned to abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The root cause of the leaflet fracture could not be conclusively determined.The damage may have been caused by some external force applied to the valve which overstressed the carbon material.However, this cannot be determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
MASTERS SERIES MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24717963
Report Number2135147-2026-01974
Device Sequence Number6121765
Product Code LWQ
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number27MJ-501
Device Catalogue Number27MJ-501
Device Lot NumberC00026779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer06/22/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown